Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 11, 2012, 9:11 PM CST. It took effect at Jan 12, 2012, 3:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 9:11 PM CST (03:11 UTC)
- In effect from
- Jan 12, 2012, 3:00 PM CST
- Expired
- Jan 13, 2012, 3:46 AM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
672 WHUS74 KBRO 120311 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 911 PM CST WED JAN 11 2012 ...GALE FORCE WIND GUSTS EXPECTED THURSDAY... .A COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE LOWER TEXAS COASTAL WATERS JUST AFTER MIDNIGHT TONIGHT...MOVING THROUGH THE MARINE ZONES BY DAWN. STRONG NORTH WINDS OF 25 TO 30 KNOTS WILL DEVELOP BEHIND THE FRONT...WITH WIND GUSTS NEARING 35 KNOTS POSSIBLE THROUGH EARLY THURSDAY AFTERNOON. GMZ150-155-170-175-121200- /O.CON.KBRO.GL.W.0001.120112T0900Z-120112T2100Z/ /O.NEW.KBRO.SC.Y.0003.120112T2100Z-120113T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 911 PM CST WED JAN 11 2012 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM CST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY. * WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS OF 35 KNOTS. * SEAS: THREE TO FIVE FEET BUILDING TO NINE TO TWELVE FEET. * WINDS AND SEAS MAY REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS BEYOND 3 PM THURSDAY. MONITOR FOR UPDATED FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-121200- /O.EXT.KBRO.SI.Y.0004.120112T0900Z-120113T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 911 PM CST WED JAN 11 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 3 AM TO 9 PM CST THURSDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 3 AM TO 9 PM CST THURSDAY. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
5 follow-up statements
475 WHUS74 KBRO 120833 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 233 AM CST THU JAN 12 2012 ...GALE FORCE WIND GUSTS EXPECTED TODAY... .A COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE LOWER TEXAS COASTAL WATERS BY DAWN. STRONG NORTH WINDS OF 25 TO 30 KNOTS WILL DEVELOP BEHIND THE FRONT...WITH WIND GUSTS OF 35 TO 40 KNOTS POSSIBLE THROUGH THIS AFTERNOON. GMZ150-155-170-175-121530- /O.CON.KBRO.GL.W.0001.120112T0900Z-120112T2100Z/ /O.CON.KBRO.SC.Y.0003.120112T2100Z-120113T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 233 AM CST THU JAN 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY. * WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS: THREE TO FIVE FEET BUILDING TO NINE TO TWELVE FEET. * WINDS AND SEAS MAY REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS BEYOND 3 PM THURSDAY. MONITOR FOR UPDATED FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-121530- /O.EXT.KBRO.SI.Y.0004.120112T0900Z-120113T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 233 AM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
609 WHUS74 KBRO 121637 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1037 AM CST THU JAN 12 2012 ...GALE FORCE WIND GUSTS EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON... .STRONG NORTH WINDS OF 25 TO 30 KNOTS WITH WIND GUSTS OF 35 TO 40 KNOTS WILL CONTINUE IN THE WAKE OF A STRONG COLD FRONT THAT CLEARED THE AREA THIS MORNING. WINDS WILL GRADUALLY TAPER OFF BUT VERY ROUGH SEAS...ON THE ORDER OF UP TO 9 TO 11 FEET...WILL CONTINUE THROUGH EARLY EVENING AND SEAS WILL REMAIN ABOVE 6 FEET THROUGH EARLY MORNING FRIDAY. GMZ150-155-170-175-130045- /O.CON.KBRO.GL.W.0001.000000T0000Z-120112T2100Z/ /O.CON.KBRO.SC.Y.0003.120112T2100Z-120113T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1037 AM CST THU JAN 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY. * WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS: NINE TO TWELVE FEET. * WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS UNTIL AT LEAST 6 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-130000- /O.CON.KBRO.SI.Y.0004.000000T0000Z-120113T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1037 AM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
064 WHUS74 KBRO 122159 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 359 PM CST THU JAN 12 2012 .WINDS HAVE BEGUN TO DECREASE ACROSS THE GULF WATERS THIS AFTERNOON. GUSTS ARE NO LONGER REACH 35 KNOTS...SO THE GALE WARNING HAS BEEN REPLACED WITH A SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DECREASE THROUGH THE NIGHT...WHILE SEAS DECREASE DOWN BELOW 7 FEET BY DAWN TOMORROW. WINDS ACROSS THE LAGUNA MADRE ARE FORECAST TO FALL BELOW 20 KNOTS BY SUNSET TONIGHT. GMZ130-132-135-130000- /O.CON.KBRO.SI.Y.0004.000000T0000Z-120113T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 359 PM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: NORTH 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-130300- /O.CON.KBRO.SC.Y.0003.000000T0000Z-120113T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 359 PM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS: NINE TO TWELVE FEET. * WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS UNTIL AT LEAST 6 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
081 WHUS74 KBRO 130105 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 705 PM CST THU JAN 12 2012 .WINDS HAVE BEGUN TO DECREASE ACROSS THE GULF WATERS THIS AFTERNOON. GUSTS ARE NO LONGER REACH 35 KNOTS...SO THE GALE WARNING HAS BEEN REPLACED WITH A SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DECREASE THROUGH THE NIGHT...WHILE SEAS DECREASE DOWN BELOW 7 FEET BY DAWN TOMORROW. WINDS ACROSS THE LAGUNA MADRE HAVE FALLEN BELOW 20 KNOTS...SO THE ADVISORY FOR THE LAGUNA HAS BEEN ALLOWED TO EXPIRE. GMZ150-155-170-175-130600- /O.CON.KBRO.SC.Y.0003.000000T0000Z-120113T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 705 PM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY FOR THE GULF OF MEXICO WATERS... * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS: NINE TO TWELVE FEET. * WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS UNTIL AT LEAST 6 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
954 WHUS74 KBRO 130946 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 346 AM CST FRI JAN 13 2012 ...GULF CONDITIONS CONTINUE TO IMPROVE... .THE NORTHERLY WINDS ACROSS THE LOWER TEXAS GULF WATERS WILL CONTINUE TO STEADILY WEAKEN THIS MORNING ALLOWING FOR THE OFFSHORE SEAS TO IMPROVE SLOWLY. GMZ150-155-170-175-131100- /O.CAN.KBRO.SC.Y.0003.000000T0000Z-120113T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 346 AM CST FRI JAN 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. OBSERVATIONS FROM THE LOWER TEXAS GULF WATERS INDICATES THAT THE WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS AND WILL IMPROVE STEADILY THROUGHOUT TODAY. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 5:30 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 11, 5:30 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CST WED JAN 11 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...BREEZY CONDITIONS WILL DECREASE AFTER SUNSET...BUT
WILL REMAIN AROUND 10 KNOTS. THE FRONTAL BOUNDARY WILL RACE
THROUGH THE REGION AFTER MIDNIGHT...SHIFTING WINDS TO THE
NORTHWEST INCREASING TO 20 TO 30 KNOTS BRIEFLY ALONG THE
FRONT...BEFORE RELAXING TO 15G25KTS AFTER SUNRISE. CLOUD COVER
WILL BUILD WITH THE FRONT AND WILL BE BKN TO OVC THROUGH NOON
TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 237 PM CST WED JAN 11 2012/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...SURFACE RIDGING AND
LARGE SCALE SUBSIDENCE ARE MAKING FOR A WARM DAY WITH GENERALLY
LIGHT SOUTHWEST WINDS...WITH PERIODIC AFTERNOON GUSTS. THE AIRMASS
IS QUITE DRY AND WILL CONTINUE TO BE THROUGH TONIGHT...WHICH
SHOULD COMBINE WITH RELATIVELY LITTLE CLOUD COVER TO MAKE FOR A
CHILLY START TO THE EVENING.
A STRONG POLAR COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE
PLAINS AND IS EXPECTED TO MOVE INTO THE RIO GRANDE VALLEY AND DEEP
SOUTH TEXAS OVERNIGHT TONIGHT. BASED ON ITS TRACK THROUGH THE DAY
TODAY AND ITS SHALLOW COLD AIR DAMMING FORCED PROFILE...EXPECT
FAIRLY RAPID MOVEMENT OF THE FRONT. TOOK THE BASIC NAM TIMING AND
SPED IT UP A BIT WHICH GIVES US A FROPA FROM NORTH TO SOUTH FROM 06
TO 09Z. EXPECT WITH THE PRESSURE GRADIENT PRESENT BEHIND THE FRONT
WINDS WILL OVERACHIEVE A BIT FROM MODEL GUIDANCE...APPROACHING WIND
ADVISORY CRITERIA BUT FALLING SHORT ENOUGH TO PREVENT AN ISSUANCE
WITH THIS PACKAGE...HOWEVER WILL BE SENDING A SPECIAL WEATHER
STATEMENT HIGHLIGHTING THE FRONTS IMPACTS. SEE DISCUSSIONS BELOW FOR
DETAILS ON MARINE AND FIRE WEATHER RELATED HEADLINES.
TEMPERATURES AND DEWPOINTS FALL BEHIND THE FRONT WITH HIGHS THURSDAY
LOOKING TO BE AROUND 15 DEGREES COOLER ON AVERAGE. A FREEZE WILL BE
POSSIBLE...ESPECIALLY IN THE NORTHWEST THURSDAY NIGHT...BUT WANT TO
HOLD OFF ON A FREEZE WATCH FOR NOW TO ALLOW LATER SHIFTS TO BETTER
EXAMINE THE AIRMASS AS IT SETTLES OVER THE REGION.
LONG TERM /FRIDAY THROUGH TUESDAY/...A FAIRLY ZONAL UPPER LEVEL
FLOW CONTINUES THROUGH THE PERIOD. SURFACE PRESSURE MOVES EAST
ACROSS TEXAS AND THE GULF OF MEXICO ON FRIDAY AS A SHORTWAVE
TROUGH MOVES ACROSS THE CENTRAL UNITED STATES AND PUSHES INTO
SOUTH TEXAS ON SATURDAY. SOUTHEASTERLY ONSHORE FLOW RETURNS ON
SUNDAY BRINGING LOW LEVEL MOISTURE AND WARMER TEMPS. A COASTAL
TROUGH MAY DEVELOP THIS WEEKEND...MORE THAN LIKELY ONLY BRINGING
CLOUDS RATHER THAN RAIN...HOWEVER DID INCREASE POPS SLIGHTLY FOR
SUNDAY AND MONDAY OVER THE CWA...MOST ACCUMULATION WILL BE IN THE
LOWER TEXAS COASTAL WATERS.
TEMPERATURES WILL GRADUALLY WARM UP THROUGH THE PERIOD WITH
AFTERNOON HIGHS RETURNING TO THE MID 70S ON MONDAY AND TUESDAY.
THIS WARMING TREND WILL CONTINUE UNTIL A COLD FRONT TRIES TO PUSH
ITS WAY THROUGH THE CWA ON TUESDAY AFTERNOON. AT THIS POINT THE
FRONT APPEARS RATHER WEAK...WITH HIGH TEMPERATURES IN ITS WAKE
STILL IN THE 60S.
MARINE...TONIGHT THROUGH THURSDAY NIGHT..GENERALLY CALM SEAS AND
LIGHT WINDS PREVAIL FOR TODAY AND THIS EVENING. SOUTHWEST WINDS
WILL INCREASE TONIGHT BEFORE A STRONG COLD FRONT PUSHES IN FROM
THE NORTH AFTER MIDNIGHT. FREQUENT GUSTS TO GALE FORCE ARE
EXPECTED THROUGH THE MORNING AND INTO EARLY AFTERNOON OVER THE
GULF ZONES WITH GUSTS TO 30 KNOTS ON THE LAGUNA MADRE WHICH WILL
PRODUCE VERY ROUGH CONDITIONS. WIND GUSTS WILL DIMINISH BY MID
AFTERNOON THURSDAY BUT VERY ROUGH SEAS ARE EXPECTED TO CONTINUE ON
THE GULF WATERS THROUGH THURSDAY NIGHT. A GALE WARNING HAS BEEN
ISSUED FROM 3 AM TO 3 PM THURSDAY FOR THE GULF WATERS AND A SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED FOR THE SAME TIME PERIOD
FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED
THROUGH FRIDAY MORNING FOR THE GULF WATERS AS SEAS ARE EXPECTED TO
REMAIN ABOVE SIX FEET WITH SOME GUSTY NORTH WINDS CONTINUING AS
WELL.
FRIDAY THROUGH MONDAY...SMALL CRAFT ADVISORIES MAY NEED TO BE
CONTINUED THROUGH EARLY FRIDAY FOR THE GULF WATERS AS SEAS STAY
ELEVATED. NORTH WINDS BEGIN TO DECREASE EARLY FRIDAY AND SEAS
BEGIN TO SUBSIDE FROM 5 TO 7 FEET TO 3 TO 5 FEET FRIDAY NIGHT. BY
LATE SUNDAY...WINDS WILL INCREASE TO 20 TO 25 KNOTS AND VEER TO
THE SOUTHEAST AND SEAS WILL BUILD TO 5 TO 7 FEET LATE SUNDAY NIGHT
AND EARLY MONDAY MORNING. SMALL CRAFT ADVISORIES MAY BE NEEDED BY
LATE SUNDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR TXZ249>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 3 AM TO 9 PM CST THURSDAY
FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM CST FRIDAY FOR
GMZ150-155-170-175.
GALE WARNING FROM 3 AM TO 3 PM CST THURSDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/51Hazardous weather outlook, Jan 11, 4:22 AM CST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 422 AM CST WED JAN 11 2012 TXZ248>257-121030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 422 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THURSDAY THROUGH SATURDAY...AND THEN MONDAY AND TUESDAY DUE TO HIGHER SEAS NEAR SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-121030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 422 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL GENERATE STRONG NORTH WINDS ACROSS THE LOWER TEXAS COASTAL WATERS AFTER MIDNIGHT TONIGHT...OR EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A GALE WATCH IS IN EFFECT FOR THE GULF WATERS THURSDAY MORNING FOR FREQUENT NORTH WIND GUSTS TO GALE FORCE AND HIGH SEAS BEHIND A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH THURSDAY NIGHT OR FRIDAY. SOUTHEAST WINDS WILL INCREASE SUNDAY NIGHT...WITH POSSIBLE SMALL CRAFT ADVISORY CONDITIONS ON THE OPEN GULF WATERS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:16 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 14 hr |
| Jan 12, 12:53 PM CST | Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 20 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.